Arkansas, 2004

Hail in Arkansas, July 23, 2004

July 23, 2004 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 23, 7:30 PM CST, 35 minutes earlier.

Area forecast discussion, Jul 23, 7:30 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
830 PM CDT FRI JUL 23 2004

.DISCUSSION...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER THE MID
SOUTH. FORECAST REMAINS GOOD BUT WILL UPDATE TO LOWER POPS TO 20
PERCENT TONIGHT OVER NORTHEAST ARKANSAS.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 23, 3:20 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CDT FRI JUL 23 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
420 AM CDT FRI JUL 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

HEAT INDICES WILL REACH 100 DEGREES SOUTH HALF OF THE MID SOUTH THIS
AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AHEAD OF AN
APPROACHING COLD FRONT. SOME STORMS MAY BE STRONG. HOWEVER ORGANIZED
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AND SATURDAY AS THE COLD
FRONT MOVES ACROSS THE MIDSOUTH. A FEW STRONG STORMS ARE POSSIBLE.
HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Jul 23, 6:19 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT FRI JUL 23 2004

MOZ115-240030-
PEMISCOT MO-
719 PM CDT FRI JUL 23 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PEMISCOT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER DENTON AT 718 PM CDT...MOVING
SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN PEMISCOT COUNTY...INCLUDING THE CITY OF STEELE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 7:02 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT FRI JUL 23 2004

TNZ019-048-240130-
DYER TN-LAUDERDALE TN-
802 PM CDT FRI JUL 23 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER AND LAUDERDALE
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF
HELOISE TO 9 MILES SOUTH OF HELOISE AT 802 PM CDT...MOVING SOUTHEAST
AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45
MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAINFALL.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DYER AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jul 23, 7:11 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT FRI JUL 23 2004

ARZ036-240130-
CRITTENDEN AR-
811 PM CDT FRI JUL 23 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER THE RURAL PORTIONS OF
NORTHWEST CRITTENDEN COUNTY AT 810 PM CDT...MOVING SOUTHEAST AT 5
MPH. THIS STORMS IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRITTENDEN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 7:27 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
827 PM CDT FRI JUL 23 2004

ARZ036-240145-
CRITTENDEN AR-
827 PM CDT FRI JUL 23 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF EARLE AT 827 PM
CDT...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY
RAINFALL.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 7:38 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT FRI JUL 23 2004

TNZ088-240200-
SHELBY TN-
838 PM CDT FRI JUL 23 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR MEMPHIS AIRPORT AND 3 MILES
EAST OF WHITEHAVEN AT 838 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AS WELL AS
DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SOUTHERN SHELBY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 23, 7:56 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT FRI JUL 23 2004

MSZ001-TNZ088-240215-
DE SOTO MS-SHELBY TN-
856 PM CDT FRI JUL 23 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF SOUTHEAST
MEMPHIS AT 856 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM IS
CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...AND BRIEF
HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF
GERMANTOWN AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 44 km away, was scanning. The volume nearest the first event began at 02:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crittenden

When
July 23, 8:05 PM CST to 8:20 PM CST
Where
Crittenden County, Crawfordsville
Measured
0.75 in hail
Property damage
$20
Reported by
EMERGENCY MANAGER
Coordinates
35.233, -90.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415291.